MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) PAXGENE® BLOOD DNA TUBE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) PAXGENE® BLOOD DNA TUBE; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 761165
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device evaluated by mfr: a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that paxgene® blood dna tube was experiencing low draw.This occurred on 2 occasions but the date/time and or patient information is unknown.The following information was provided by the initial reporter: material no: 761165, batch no: 8164968 it was reported the tube is not working as the vacuum seal created between the tube and the vacutainer appears to be very weak.The lot number for both the opened, dysfunctional tubes, and the unopened tube package that we have is the same.It is 8164968.This implies to me that the unopened package would not work either.The tube is not working for us as the vacuum seal created between the tube and the vacutainer appears to be very weak.This is causing little to no blood flow into the tube and preventing us from collecting this sample type.
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.Retention samples were selected from bd inventory for evaluation/testing and upon completion, no issues were observed relating to underfill as all samples met specifications.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Based on evaluation of the retain samples, the customer¿s indicated failure mode for underfill with the incident lot was not observed as all samples met the required specifications.Based on the investigation, a root cause could not be determined.The retain product was found to be in conformance and meet release specifications.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that paxgene® blood dna tube was experiencing low draw.This occurred on 2 occasions but the date/time and or patient information is unknown.The following information was provided by the initial reporter: material no: 761165 batch no: 8164968.It was reported the tube is not working as the vacuum seal created between the tube and the vacutainer appears to be very weak.The lot number for both the opened, dysfunctional tubes, and the unopened tube package that we have is the same.It is 8164968.This implies to me that the unopened package would not work either.The tube is not working for us as the vacuum seal created between the tube and the vacutainer appears to be very weak.This is causing little to no blood flow into the tube and preventing us from collecting this sample type.

Brand Name
PAXGENE® BLOOD DNA TUBE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
MDR Report Key8663069
Report Number9617032-2019-00640
Device Sequence Number14017422
Product Code PJE
UDI-Device Identifier54053727611654
UDI-Public54053727611654
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K142821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2019
Device Catalogue Number761165
Device Lot Number8164968
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer05/17/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;